Érysipèle sur carcinome épidermoïde récidivant de la grande lèvre après radio-chimiothérapie
Younes Barbach, Fatima Zahra Mernissi
The Pan African Medical Journal. 2019;33:248. doi:10.11604/pamj.2019.33.248.16771

PAMJ - Clinical Medicine PAMJ OH PAMJ OH PAMj OH
"Better health through knowledge sharing and information dissemination "

Images in medicine

Érysipèle sur carcinome épidermoïde récidivant de la grande lèvre après radio-chimiothérapie

Cite this: The Pan African Medical Journal. 23/07/2019 ;33:248. doi:10.11604/pamj.23/07/2019 .33.248.16771

Received: 07/08/2018 - Accepted: 10/08/2018 - Published: 23/07/2019

Mots clés: Carcinome épidermoïde, radiochimiothérapie, érysipèle, récidivant

© Younes Barbach et al. The Pan African Medical Journal - ISSN 1937-8688. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Available online at: http://www.panafrican-med-journal.com/content/article/33/248/full

Corresponding author: Younes Barbach, Service de Dermatologie et Vénérologie, Hôpital Universitaire Hassan II, Fès, Maroc (dr.younes2011@gmail.com)


Érysipèle sur carcinome épidermoïde récidivant de la grande lèvre après radio-chimiothérapie

Erysipelas associated with recurrent squamous cell carcinoma of the labium majus after radiochemotherapy

Younes Barbach1,&, Fatima Zahra Mernissi1

 

1Service de Dermatologie et Vénérologie, Hôpital Universitaire Hassan II, Fès, Maroc

 

 

&Auteur correspondant
Younes Barbach, Service de Dermatologie et Vénérologie, Hôpital Universitaire Hassan II, Fès, Maroc

 

 

English abstract

The erysipelas is a bacterial infection most frequently due to (85% of cases) streptococcus β-hemolytic of group A (SGA), resulting in non-necrotizing dermo-hypodermitis. Many factors may play a role in its occurrence such as general factors: diabetes, immunosuppression, chemotherapy, radiotherapy as well as locoregional ports of entry such as leg ulcer, an insect bite, intertrigo. The occurrence of erysipelas associated with recurrent squamous cell carcinoma after radiochemotherapy is exceptional, requiring early treatment of dermo-hypodermitis as well as suitable and multidisciplinary management of the carcinoma. The mechanism of the occurrence of erysipelas after radiotherapy coincides with its pathophysiology. Indeed, this therapeutic component, which is very used to treat squamous cell carcinoma, alters lymphatic drainage resulting, very gradually, in lymph fibrosis thus weakening the defense mechanism. Its association with alteration of cellular immunity, also favored by radiotherapy and chemotherapy, can cause the occurrence of erysipelas in these patients. We report the case of a 50-year old female patient with a 1-year history of squamous cell carcinoma of the right labium majus treatment with radiochemotherapy with remission. Eight months later, the patient had recurrence. Evolution was marked by the appearance of a painful hot erythematous plaque on the right thigh suggesting erysipelas, confirmed by laboratory tests which showed an infection. The patient was put on antibiotic therapy with good improvement and then referred to the Department of Oncology for recurrence management.


Key words: Epidermoid carcinoma, radiochimiotherapy, erysipelas, recurrent



Image en médecine    Down

L'érysipèle est une infection bactérienne due le plus souvent dans 85% des cas, à un streptocoque β-hémolytique du groupe A (SGA), donnant un tableau de dermo-hypodermite non nécrosante. De nombreux facteurs peuvent favoriser sa survenue tel que les facteurs généraux: le diabète, l'immunodépression, la chimiothérapie et la radiothérapie, ainsi que les portes d'entrée locorégionales telle qu'un ulcère de jambe, une piqûre d'insecte, un intertrigo. La survenue d'un érysipèle sur un carcinome épidémoide récidivant après radiochimiothérapie est exceptionnelle, cette atteinte nécessite d'abord un traitement urgent de la dermo-hypodermite, puis une prise en charge appropriée et multidisciplinaire du carcinome. Le mécanisme d'apparition de l'érysipèle après radiothérapie rejoint la physiopathologie. En effet, ce volet thérapeutique très utilisé dans le traitement des carcinomes épidermoides altère le retour des vaisseaux lymphatiques et entraine très progressivement une fibrose de la lymphe diminuant ainsi le mécanisme de défense. L'association d'une altération de l'immunité cellulaire, favorisée aussi bien par la radiothérapie que la chimiothérapie faciliterait l'apparition de l'érysipèle sur ce terrain. Nous rapportons le cas d'une patiente âgée de 50 ans, suivie depuis 1 an pour carcinome épidermoide de la grande lèvre droite, traitée par radio-chimiothérapie, avec rémission. Huit mois plus tard, la patiente présentait une récidive de son carcinome, l'évolution était marquée par l'apparition d'un placard érythémateux chaud douloureux de la cuisse droite évoquant un érysipèle, confirmé par le bilan biologique infectieux, elle a été mise sous antibiothérapie avec bonne amélioration puis adressée en oncologie pour la prise en charge de sa récidive.

Figure 1: placard érythémateux chaud douloureux bien limité de la cuisse droite sur tumeur de la grande lèvre droite

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 


The Pan African Medical Journal articles are archived on Pubmed Central. Access PAMJ archives on PMC here

Volume 35 (January - April 2020)

Article tools

PDF (137 Kb)
Contact the corresponding author
Download to Citation Manager
EndNote
Reference Manager
Zotero
BibTex
ProCite


This article authors

On Pubmed
On Google Scholar

Navigate this article

Keywords

Carcinome épidermoïde
Radiochimiothérapie
érysipèle
Récidivant

Rate this article

Altmetric

PAMJ is a member of the Committee on Publication Ethics
PAMJ Authors services
Next abstract

PAMJ is published in collaboration with the African Field Epidemiology Network (AFENET)
Currently tracked by: DOAJ, AIM, Google Scholar, AJOL, EBSCO, Scopus, Embase, IC, HINARI, Global Health, PubMed Central, PubMed/Medline, Ulrichsweb, More to come . Member of COPE.

ISSN: 1937-8688. © 2020 - Pan African Medical Journal. All rights reserved